# SDR 2020FA0000500

- Difficulty date: November 14, 2020
- Submitted: November 14, 2020
- Operation: General aviation
- Aircraft: N42064
- Make and model: Cessna 182L
- Aircraft serial: 18258839
- Aircraft time: 5,164 hours
- Engine: Cont O470R
- Engine time: 1,487 hours
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Oil Filter
- Part number: AA481102
- Part serial: NONE
- Condition: Loose
- Location: Engine
- Part time: 4 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

AFTER A FLIGHT FROM CENTRAL ARKANSAS TO SOUTHERN MISSOURI WITH OVERNIGHT STAY, WHILE CONDUCTING A POST FLIGHT INSPECTION THE PILOT REPORTED EXCESSIVE OIL ON THE AIRCRAFT BELLY AND ENGINE COWLING.   WHEN QUESTIONED, THE PILOT REPORTED THAT A POST FLIGHT INSPECTION WAS PERFORMED AFTER LANDING IN SOURTHERN MISSOURI WITH NO INDICATION OF OIL LEAKS.  THE AIRCRAFT REMAINED OVERNIGHT IN MISSOURI AND WAS FLOWN BACK TO CENTRAL ARKANSAS THE FOLLOWING DAY.  THE AIRCRAFT WAS FLOWN FOR 3.5 HOURS TOTAL FOR BOTH LEGS OF THE FLIGHT.  MECHANIC WAS CALLED TO PERFORM INSPECTION AND REQUIRED MAINTENANCE OF THE ENGINE TO DETERMINE THE SOURCE AND NATURE OF THE LEAK.  MECHANIC FOUND NO LEAKS FROM THE ENGINE AND DETERMINED THE OIL CAME FROM THE ENGINE OIL BREATHER TUBE FROM PROBABLE OVER SERVICING.  DURING THE COURSE OF INSPECTING THE ENGINE FOR POSSIBLE LEAK SOURCES THE MECHANIC NOTED THE TEMPEST OIL FILTER HOUSING WAS PARTIALLY SEPARATED FROM THE BASE AS INDICATED BY A LINE OF BARE METAL AROUND THE HOUSING AND BASE AREA, OIL FILTER PART NUMBER AA48110-2.  THE OIL WAS CHANGED 3.5 FLIGHT HOURS PREVIOUS AND HAD ONLY HAD A TOTAL OF TWO FLIGHT LEGS PERFORMED.  THE PILOT STATED THAT ALL OIL PRESSURE INDICATIONS DURING RUN UP AND FLIGHT WERE WITHIN NORMAL PERAMETERS.  THIS IS THE SECOND INCIDENT OF THIS NATURE FOR THIS PARTICULAR AIRCRAFT.
